MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE VALVE ONLY

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE VALVE ONLY
Catalog Number 828800PL
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Coma (2417)
Date of Event 05/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a certas valve (id 828800pl) was implanted in (b)(6) 2023, complicated by a hygroma and then a subdural hematoma.The valve changed settings without intervention.The shunt was turned to 8, and when ventricles blew up, the hematoma was evacuated.Before discharge, the patient had ct scan that showed very small ventricles.X-ray of the valve looked like 8 but a little off.It was adjusted again to 8, however, they think they didn't do anything.The patient was discharged and was back the next day with large ventricles again.On (b)(6) 2023, medical staff change the valve to 7/8 and confirmed on xray.The patient has had a difficult course; therefore, it was taking it down to 6/8, however, on (b)(6) 2023 x-ray showed the valve was at 8/8.It was adjusted down to 6/8, however, x-ray later that day showed it is at 5/8.The valve was removed and replaced with certas plus siphonguard on (b)(6) 2023.According to information provided: medical staff believe the valve was acceptable when initially implanted, but failed after 6 weeks of being implanted.It is potentially hard to determine if the valve malfunctioned as there are many factors such as human error with programming.The patient went into comatose state, but not sure if is because of the valve or user error.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h10 certas valve (id 828800pl) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CERTAS PLUS INLINE VALVE ONLY
Common Device Name
CERTAS PLUS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17171865
Report Number3013886523-2023-00187
Device Sequence Number20621600
Product Code JXG
UDI-Device Identifier10381780521013
UDI-Public10381780521013
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number828800PL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer09/05/2023
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown